Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 03:13:01 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632721
  • Total Topics: 47930
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 159
Total: 162

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lipoatrophy & senile purpura  (Read 1321 times)

0 Members and 1 Guest are viewing this topic.

Offline deibster

  • Member
  • Posts: 153
Lipoatrophy & senile purpura
« on: February 07, 2010, 12:10:31 AM »
Hi,
I posted this under "Lipodystrophy" with a limited response so I'm posting it under LTS. I've been poz since '93 & have always been on the thin side. I was on Zerit for a few years which is known to cause Lipoatrophy, but at the time, when I failed AZT, we didn't know that. I am 57 yrs old & have NO fat layer on my arms & hands.
    In the summer of 2009, I was taking Ibuprofen and/or aspirin for sinusitis. I know that they tend to thin your blood; I ending up bleeding into my lungs & came down with pneumonia. I lost another 15 lbs and am down to the weight that I was in the military 30 years ago. I am otherwise healthy (CD4 700, VL undetectable), but I get black & blue blotches on the back of my forearms for no reason, even when I don't remember banging or scraping against anything. Of course, I am concerned about getting pneumonia again or another bleeding-associated problem.
    Does anyone have any similar experiences? My infectious disease doctor has no suggestions for me except to put on weight. I have put on several lbs but it all goes into my guts & doesn't help the bruising on my arms. There is a little info on AidsMeds about immune thrombocytopenia purpura & once your hiv is under control it should go away. Everything else that I've found is about low platelet counts which I do NOT have. Any info would be appreciated. I'm sorry for being so longwinded!  Hugs, Deibster in Provincetown
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,868
  • Vegas baby!
Re: Lipoatrophy & senile purpura
« Reply #1 on: February 07, 2010, 07:43:01 AM »
Hi Deibster,

I don't have the bruising problems, but I do have the loss of fat problems, mostly in my legs.  The lower legs especially.  The lower left leg has excessive fat loss, making it hard for me to drive my 5-speed car.  I also have pretty severe neuropathy in the feet, which also makes it hard, because sometimes I can't feel the clutch.  And with the wasting, when I try to hold in the clutch, I get pretty bad cramps in my left lower leg.  I don't know the answer to putting the weight back on, and like you, if I gain, it's in the tummy.    Good luck trying to find the answer to your bruising.  What does your doctor say about this?  Just that it's due to the fat loss?  You may want to push the issue if it becomes severe. 

Betty
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.